Alert archive / New Mexico / Red Flag Warnings in 2018

Red Flag Warning 23, NWS Albuquerque, NM

March 24, 20187 counties in New Mexico

NWS Albuquerque, NM issued this red flag warning at Mar 24, 2018, 2:15 PM MDT for 7 counties in New Mexico. It took effect at Mar 25, 2018, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 24, 2018, 2:15 PM MDT (20:15 UTC)
In effect from
Mar 25, 2018, 12:00 PM MDT
Expired
Mar 25, 2018, 8:00 PM MDT
In force
8 hr
Issued by
NWS Albuquerque, NM

Counties Bernalillo County, NM, Harding County, NM, San Miguel County, NM, Sandoval County, NM, Socorro County, NM, Union County, NM, Valencia County, NM

The radar

The Albuquerque radar (KABX), 111 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.3 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2018-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2018-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2748 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

150 
WWUS85 KABQ 242015
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
215 PM MDT Sat Mar 24 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR MUCH OF EASTERN NEW MEXICO DUE TO STRONG WINDS AND LOW 
HUMIDITY...

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SUNDAY FOR  
THE MIDDLE RIO GRANDE VALLEY AND MUCH OF EASTERN NEW MEXICO DUE 
TO STRONG WINDS AND LOW HUMIDITY...

.Critical fire weather conditions will persist this afternoon and
into the early evening along and east of the central mountain
chain. Fair to poor overnight humidity recoveries tonight over 
portions of the Middle Rio Grande Valley and Northeast Highlands 
and Plains will be followed by stronger winds and drier air Sunday
from the Middle Rio Grande Valley across much of eastern New 
Mexico.

NMZ103-104-107-108-250200-
/O.UPG.KABQ.FW.A.0020.180325T1800Z-180326T0200Z/
/O.NEW.KABQ.FW.W.0023.180325T1800Z-180326T0200Z/
/O.CON.KABQ.FW.W.0022.000000T0000Z-180325T0200Z/
Northeast Highlands-Northeast Plains-
Sandia, Manzano and Gallinas Mountains-East Central Plains-
215 PM MDT Sat Mar 24 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SUNDAY...

The National Weather Service in Albuquerque has issued a Red Flag
Warning...which is in effect from noon to 8 PM MDT Sunday. The
Fire Weather Watch is no longer in effect. 

* AREA AND TIMING...Much of Eastern New Mexico. Critical fire 
  weather conditions will persist until around sunset this 
  evening, then redevelop around midday Sunday and persist into 
  Sunday evening. 
 
* 20 FOOT WINDS...South to southwest 15 to 30 mph with gusts to
  near 40 mph through this evening. Southwest winds 20 to 35 mph
  with gusts of 40 to 45 mph Sunday afternoon and evening.
 
* RELATIVE HUMIDITY...Minimum humidities ranging from 10 to 15
  percent through early this evening, and varying from 5 to 13
  percent Sunday afternoon and early evening.
 
* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$

NMZ106-250200-
/O.UPG.KABQ.FW.A.0020.180325T1800Z-180326T0200Z/
/O.NEW.KABQ.FW.W.0023.180325T1800Z-180326T0200Z/
Middle Rio Grande Valley-
215 PM MDT Sat Mar 24 2018

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SUNDAY...

The National Weather Service in Albuquerque has issued a Red Flag
Warning...which is in effect from noon to 8 PM MDT Sunday. The
Fire Weather Watch is no longer in effect. 

* AREA AND TIMING...Middle Rio Grande Valley. Critical fire
  weather conditions are expected to develop early Sunday
  afternoon and persist until around sunset. 

* 20 FOOT WINDS...South to southwest 15 to 25 mph with gusts to 
  35 mph.

* RELATIVE HUMIDITY...Minimum humidities ranging from 5 to 10 
  percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$
4 follow-up statements
628 
WWUS85 KABQ 250137
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
737 PM MDT Sat Mar 24 2018

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SUNDAY FOR 
THE MIDDLE RIO GRANDE VALLEY AND MUCH OF CENTRAL AND EASTERN NEW 
MEXICO DUE TO STRONG WINDS AND LOW HUMIDITY...

.Critical fire weather conditions will continue to diminish this 
evening, but are expected to return on Sunday. Fair to poor 
overnight humidity recoveries tonight over portions of the Middle 
Rio Grande Valley and Northeast Highlands and Plains will be 
followed by stronger winds and drier air Sunday. This will lead to
critical fire weather conditions from the Middle Rio Grande 
Valley across much of eastern New Mexico.

NMZ103-104-107-108-251300-
/O.EXP.KABQ.FW.W.0022.000000T0000Z-180325T0200Z/
/O.CON.KABQ.FW.W.0023.180325T1800Z-180326T0200Z/
Northeast Highlands-Northeast Plains-
Sandia, Manzano and Gallinas Mountains-East Central Plains-
737 PM MDT Sat Mar 24 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
SUNDAY...

* AREA AND TIMING...Areas along and east of the central mountain
  chain of New Mexico. Critical fire weather conditions will
  subside this evening, but will then redevelop around midday 
  Sunday and persist into Sunday evening. 

* 20 FOOT WINDS...Southwest winds 20 to 35 mph with gusts of 40 
  to 45 mph Sunday afternoon and evening. 

* RELATIVE HUMIDITY...Minimum humidities ranging from 5 to 13 
  percent Sunday afternoon and early evening. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning for Sunday.

&&

$$

NMZ106-251300-
/O.CON.KABQ.FW.W.0023.180325T1800Z-180326T0200Z/
Middle Rio Grande Valley-
737 PM MDT Sat Mar 24 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
SUNDAY...

* AREA AND TIMING...Middle Rio Grande Valley. Critical fire 
  weather conditions are expected to develop early Sunday 
  afternoon and persist until around sunset. 

* 20 FOOT WINDS...South to southwest 15 to 25 mph with gusts to 
  35 mph. 

* RELATIVE HUMIDITY...Minimum humidities ranging from 5 to 10 
  percent. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning for Sunday.

&&

$$
372 
WWUS85 KABQ 250904
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
304 AM MDT Sun Mar 25 2018

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SUNDAY FOR
THE MIDDLE RIO GRANDE VALLEY AND MUCH OF CENTRAL AND EASTERN NEW
MEXICO DUE TO STRONG WINDS AND LOW HUMIDITY...

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
EARLY EVENING FOR THE NORTHEAST AND EAST CENTRAL PLAINS DUE TO
STRONG WINDS AND LOW HUMIDITY...

.Critical fire weather conditions return today from the Middle 
Rio Grande Valley across much of eastern New Mexico. Moderate to
high Haines and above normal temperatures will add to the critical
conditions this afternoon and early evening. One more day of
critical conditions Monday across the Eastern Plains. 

NMZ104-108-260200-
/O.NEW.KABQ.FW.A.0021.180326T1900Z-180327T0200Z/
/O.CON.KABQ.FW.W.0023.180325T1800Z-180326T0200Z/
Northeast Plains-East Central Plains-
304 AM MDT Sun Mar 25 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING...

The National Weather Service in Albuquerque has issued a Fire
Weather Watch...which is in effect from Monday afternoon through
Monday evening. 

* AREA AND TIMING...The eastern Plains of New Mexico. Critical
  conditions are expected between Noon and 8 PM MDT today.
  Critical conditions may return Monday afternoon.  

* 20 FOOT WINDS...Southwest 20 to 35 mph with gusts of 40 to 45 
  mph this afternoon and evening. Southwest 20 to 30 mph with
  gusts to 40 mph Monday afternoon. 

* RELATIVE HUMIDITY...Minimum humidities ranging from 5 to 13
  percent this afternoon and early evening. Minimum humidities
  Monday afternoon and early evening will be 8 to 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning for Sunday.

Please advise the appropriate officials or fire crews in the
field of this Fire Weather Watch for Monday.

&&

$$

NMZ103-106-107-260200-
/O.CON.KABQ.FW.W.0023.180325T1800Z-180326T0200Z/
Northeast Highlands-Middle Rio Grande Valley-
Sandia, Manzano and Gallinas Mountains-
304 AM MDT Sun Mar 25 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING...

* AREA AND TIMING...The Middle Rio Grande Valley, Sandia, Manzano
  and Gallinas Mountains, and the Northeast Highlands.

* 20 FOOT WINDS...Southwest winds 20 to 35 mph with gusts of 40 to
  45 mph this afternoon and evening. 

* RELATIVE HUMIDITY...Minimum humidities ranging from 5 to 14
  percent this afternoon and early evening. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning for Sunday.

&&

$$
288 
WWUS85 KABQ 252010
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
210 PM MDT Sun Mar 25 2018

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT TODAY FOR THE
MIDDLE RIO GRANDE VALLEY AND MUCH OF CENTRAL AND EASTERN NEW 
MEXICO DUE TO STRONG WINDS AND LOW HUMIDITY...

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT MONDAY FOR THE
NORTHEAST HIGHLANDS AND PLAINS AND THE EAST CENTRAL PLAINS DUE TO
STRONG WINDS AND LOW HUMIDITY...

.Critical fire weather conditions persist for the rest of this
afternoon from the Middle Rio Grande Valley across much of 
eastern New Mexico. Fair to poor overnight humidity recoveries
over much of the northeast and east central tonight will be 
followed by critical fire weather conditions Monday afternoon. 

NMZ104-108-260200-
/O.UPG.KABQ.FW.A.0021.180326T1900Z-180327T0200Z/
/O.NEW.KABQ.FW.W.0024.180326T1900Z-180327T0200Z/
/O.CON.KABQ.FW.W.0023.000000T0000Z-180326T0200Z/
Northeast Plains-East Central Plains-
210 PM MDT Sun Mar 25 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT MONDAY...

The National Weather Service in Albuquerque has issued a Red Flag
Warning...which is in effect from 1 PM to 8 PM MDT Monday. The
Fire Weather Watch is no longer in effect. 

* AREA AND TIMING...Northeast and East Central Plains. Critical
  conditions will persist until around sunset then redevelop  
  Monday afternoon.
 
* 20 FOOT WINDS...Southwest 20 to 35 mph with gusts of 40 to 45 
  mph this afternoon and evening. Southwest 20 to 30 mph with 
  gusts to 40 mph Monday afternoon. 

* RELATIVE HUMIDITY...Minimum humidities ranging from 5 to 13
  percent this afternoon and early evening and from 10 to 15
  percent Monday afternoon and early evening. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$

NMZ103-260200-
/O.NEW.KABQ.FW.W.0024.180326T1900Z-180327T0200Z/
/O.CON.KABQ.FW.W.0023.000000T0000Z-180326T0200Z/
Northeast Highlands-
210 PM MDT Sun Mar 25 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT MONDAY...

The National Weather Service in Albuquerque has issued a Red Flag
Warning...which is in effect from 1 PM to 8 PM MDT Monday. 

* AREA AND TIMING...Northeast Highlands. Critical conditions will
  persist until around sunset, then redevelop Monday afternoon.

* 20 FOOT WINDS...Southwest winds 20 to 35 mph with gusts of 40 to
  45 mph this afternoon and evening and again Monday afternoon and
  early evening. 

* RELATIVE HUMIDITY...Minimum humidities ranging from 5 to 14
  percent this afternoon and early evening and 10 to 15 percent
  Monday afternoon. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$

NMZ106-107-260200-
/O.CON.KABQ.FW.W.0023.000000T0000Z-180326T0200Z/
Middle Rio Grande Valley-Sandia, Manzano and Gallinas Mountains-
210 PM MDT Sun Mar 25 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

* AREA AND TIMING...Middle Rio Grande Valley, Sandia, Manzano and
  Gallinas Mountains. Critical fire weather conditions will
  persist until around sunset. 

* 20 FOOT WINDS...Southwest winds 20 to 35 mph with gusts of 40 
  to 45 mph this afternoon and evening. 

* RELATIVE HUMIDITY...Minimum humidities ranging from 5 to 14 
  percent this afternoon and early evening. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$
088 
WWUS85 KABQ 260201
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
801 PM MDT Sun Mar 25 2018

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT MONDAY FOR 
THE NORTHEAST HIGHLANDS AND PLAINS AND THE EAST CENTRAL PLAINS DUE
TO STRONG WINDS AND LOW HUMIDITY...

.Critical fire weather conditions are subsiding across much of 
central and eastern New Mexico this evening. However, fair to 
poor overnight humidity recoveries over much of the northeast and 
east central tonight will be followed by windy and dry conditions 
again Monday afternoon.

NMZ103-104-108-261300-
/O.EXP.KABQ.FW.W.0023.000000T0000Z-180326T0200Z/
/O.CON.KABQ.FW.W.0024.180326T1900Z-180327T0200Z/
Northeast Highlands-Northeast Plains-East Central Plains-
801 PM MDT Sun Mar 25 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM MDT
MONDAY...

* AREA AND TIMING...Northeast highlands, northeast plains, and
  east central plains of New Mexico. Critical conditions will 
  redevelop Monday afternoon. 

* 20 FOOT WINDS...Southwest winds 20 to 25 mph with occasional
  gusts of 35 to 40 mph Monday afternoon and early evening. 

* RELATIVE HUMIDITY...Minimum humidities ranging from 10 to 15 
  percent Monday afternoon. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning for Monday.

&&

$$

NMZ106-107-260315-
/O.EXP.KABQ.FW.W.0023.000000T0000Z-180326T0200Z/
Middle Rio Grande Valley-Sandia, Manzano and Gallinas Mountains-
801 PM MDT Sun Mar 25 2018

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING...

Critical fire weather conditions are subsiding over central New
Mexico this evening. Therefore, the Red Flag Warning will be
allowed to expire. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Mar 24, 10:53 AM MDT, 3 hours 22 minutes earlier.

Area forecast discussion, Mar 24, 10:53 AM MDT, 3 hours 22 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
1053 AM MDT Sat Mar 24 2018

.AVIATION...
18Z TAF CYCLE
Occasional south to southwest winds gusts around 35 kts before
25/02Z as sfc lee trough develops. Increasing southwest winds aloft,
mainly south of Interstate 40 where mid to high level moisture also
forecast to increase and isolated -shra/tstms to develop aft 23Z with
brief mt top obscurations in MVFR cigs/vsbys. This convective
activity to diminish aft 25/06Z.

&&

.PREV DISCUSSION...330 AM MDT Sat Mar 24 2018...
...FIRE WEATHER CONCERNS TO RETURN TO EASTERN AREAS DAILY THROUGH
MONDAY...

.SYNOPSIS...
Strong southwest winds and dry conditions will produce fire weather
concerns along and east of the central mountain chain daily today
through Monday. There is a chance that a weak upper level disturbance
will bring light rain showers and thunderstorms to the south central
mountains this afternoon, before spreading them east and
northeastward across the southeast plains and parts of the east
central plains this evening. An upper level low pressure system will
then move gradually eastward across New Mexico Monday afternoon
through Wednesday with a better chance of rain and snow showers, some
with thunder. A back door cold front will undercut the system Monday
night through Tuesday, when precipitation should be most widespread.
Another upper level trough and back door cold front will cause
precipitation chances to persist across north central and eastern
areas Wednesday night through Thursday.

&&

.DISCUSSION...
IR satellite imagery early this morning depicts a stream of high
level moisture associated with the aforementioned upper level
disturbance approaching south central NM from the southwest early
this morning. The disturbance will move very quickly. Based on
satellite imagery, models may be a little too slow breaking out
showers and storms across southeast areas this evening. They could
begin as early as this afternoon. Given a dry lower atmosphere with
high temperatures in the 70s and 80s expected, some cells will
produce more in the line of gusty winds than rainfall. The show
should be over by late this evening, when the fast-moving disturbance
will eject northeastward into the TX panhandle.

A broad upper level trough will carve through the Great Basin tonight
and Sunday, before shifting eastward across the central Rockies on
Monday and Monday night. A closed upper level low pressure system is
forecast to form over AZ as the upper trough shifts east of the Great
Basin. This upper low will then pass slowly eastward over NM, with
showers and a few thunderstorms beginning across western areas as
early as Monday afternoon. The Monday night/Tuesday back door cold
front will drop temperatures below normal areawide by Tuesday. Snow
accumulations will favor the mountains, and especially the vicinity
of the northern mountains where several inches is possible. Easterly
upslope flow with the front should favor locations east of the
continental divide, and especially the eastern plains for
precipitation accumulation. Parts of the east could accumulate a half
inch of rainfall. The Wednesday night Thursday system doesn't look
quite as wet across the east, but it will keep temperatures cool
until the end of the week.

44

&&

.FIRE WEATHER...

...RED FLAG WARNING IN EFFECT TODAY FROM 2 PM TO 8 PM MDT FOR
EASTERN NEW MEXICO...

...FIRE WEATHER WATCH IN EFFECT SUNDAY FROM NOON TO 8 PM MDT FOR
THE MIDDLE RIO GRANDE VALLEY AND EASTERN NEW MEXICO...

Critical fire weather conditions will continue through Monday,
mostly for the four eastern zones. Then a break from these
critical conditions for the rest of the week.

Southwest flow aloft will continue today, but winds will be less and
clouds will be more. Even so, there will be enough wind and dry air
to generate more critical fire weather condtions across the four
eastern zones this afternoon through early evening. An hour or two
of critical conditions could also be reached in southern zone 106
and eastern zone 109. A weak disturbance moving into far southern AZ
will head northeast today and early tonight across NM. There will be
just enough moisture and instability to wring out a few showers and
even some thunder across southern zones 107 and 108 this afternoon
and early evening.

The storm over the Pacific Northwest will move southeast into the
Great Basin Sunday. The flow aloft and surface winds will increase
Sunday while dewpoints drop, setting the stage for a solid day of
critical fire weather conditions from the Middle Rio Grande Valley to
the TX border. Adding to the mix will be moderate to high Haines
values, above normal temperatures and lots of sunshine to help boost
mixing heights. We will issue a Fire Weather Watch for these areas.
Another area to watch will be the Northwest and West Central
Highlands. Critical conditions could be reached for a couple of
hours. A little less instability and only near normal temperatures
may be limiting factors.

No rest for the weary Monday as the western storm approaches NM. The
four eastern zones will be under the gun again with critical fire
weather conditions expected. Meanwhile a few showers and
thunderstorms will develop Monday afternoon over the western and
northern mountains.

Finally a break from Tuesday through Friday as the western storm
drifts over NM Tuesday and lingers into Wednesday before shifting
east. A strong back door cold front will also plow south Monday
night across the eastern plains and west into the Rio GRande Valley
Tuesday. Much cooler and more moist air will settle over the state
with widespread showers, some mountain snow, and isolated
thunderstorms Tuesday through Wednesday.

There may be another weak disturbance in the northwest flow that
could clip NM Thursday. This could bring some showers to the east
and snow showers to the North Central Mountains. Thursday will be
chilly. Friday will be dry and milder with highs near normal, and
not too much wind!

CHJ

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from 2 PM this afternoon to 8 PM MDT this evening
for the following zones... NMZ103-104-107-108.

Fire Weather Watch from Sunday afternoon through Sunday evening for
the following zones... NMZ103-104-106>108.

&&
Hazardous weather outlook, Mar 24, 4:06 AM MDT, 10 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Albuquerque NM
406 AM MDT Sat Mar 24 2018

NMZ501>540-251200-
Northwest Plateau-Chuska Mountains-Far Northwest Highlands-
Northwest Highlands-West Central Plateau-West Central Mountains-
West Central Highlands-Southwest Mountains-
San Francisco River Valley-San Juan Mountains-Jemez Mountains-
West Slopes Sangre de Cristo Mountains-
Northern Sangre de Cristos above 9500 feet/Red River-
Southern Sangre de Cristos above 9500 feet-
East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-
Lower Chama River Valley-Santa Fe Metro Area-
Middle Rio Grande Valley/Albuquerque Metro Area-
Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley-
Central Highlands-South Central Highlands-Upper Tularosa Valley-
South Central Mountains-Raton Ridge/Johnson Mesa-
Far Northeast Highlands-Northeast Highlands-Union County-
Harding County-Eastern San Miguel County-Guadalupe County-
Quay County-Curry County-Roosevelt County-De Baca County-
Chaves County Plains-Eastern Lincoln County-Southwest Chaves County-
406 AM MDT Sat Mar 24 2018

This hazardous weather outlook is for portions of north and central
New Mexico.

.DAY ONE...Today and Tonight

A Red Flag Warning is in effect this afternoon until early evening
for the area along and east of the central mountain chain, where low
humidities combined with strong winds will create critical fire
weather conditions.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

The potential exists for critical fire weather conditions to return
to the area along and east of the central mountain chain Sunday and
Monday, and also in the middle Rio Grande Valley on Sunday.

Monday night through Tuesday night, a few inches of snow accumulation
will be possible in the northern mountains with locally around a half
foot in the Sangre de Cristos near the Colorado border.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

44

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 4:14 AM MDTFire Weather WatchABQBernalillo, Harding, Sandoval, San Miguel, Socorro, Union and 1 more10 hr

Nearby

Red Flag Warnings in New Mexico, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.